MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23811
Medical Device Problem Codes Activation Failure (3270); Separation Problem (4043)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - (b)(6) 2020 - they attempted to deploy the stent but the stent did not come out of the catheter; however, the inner guiding catheter did come out of the catheter.They removed that device and successfully completed the procedure with a competitive device.Patient outcome: did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? -no.Did the patient require any additional procedures due to this occurrence? -no if yes, please describe.Did the product cause or contribute to the need for additional procedures? -no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? -no.Has the complainant reported that the product caused or contributed to the adverse effects? -no.Please specify adverse effects and provide details.Patient/event info - notes: rpn prefix: zilbs.For all complaints, reqeust the following: was a sphincterotomy or balloon dilation performed prior to use of the stent device? -sphincterotomy.Was post-dilation performed after the placement of the stent? -not placed.What brand of endoscope was used with the device? -olympus.What was the target location for the complaint device? -bile duct.Was the device flushed through both flushing ports before the procedure, as per ifu? -yes.Details of the wire guide used (name, diameter, hydrophilic)? -.035 450 jagwire hydrophilic tip.Was resistance encountered when advancing the wire guide or delivery system to the target location? -no.How did the physician deal with this resistance? -n/a.Was the patient's anatomy tortuous? -no.Did the tip of the delivery system cross the target location? -yes.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? -unkr.Was the stent being placed through the side wall of a previously placed stent? -no.Was the elevator in the down position during deployment? -yes.Are images of the device of procedure available? -no.Deployment difficulty: was the device flushed through the flushing port before the procedure, as per ifu? -yes was the stent fully deployed in the patient? -no.Was the target site severely calcified? -no.Was patient anatomy tortuous? -no.Was pre dilation conducted before stent deployment? -no.Was the delivery system kinked or twisted during deployment? -no.Thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? -no thumbwheel.Thumbwheel only ¿ was the retraction sheet being held during deployment? -no thumbwheel.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-6-10 device of lot number c1708673 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Prior to distribution zilbs-635-6-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-6-10 of lot number c1708673 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1708673.The instructions for use for zilbs-635-6-10 are ifu0065-3.There is no evidence to suggest the user did not follow the ifu.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to the patients pre existing condition, cholangiocarcinoma.It is possible that the location of the tumor could have interfered with the path of the device, adding pressure to the device components, resulting in device failure.It is possible that the excessive pressure on the device may have contributed to outer sheath compression which may have contributed to stent deployment difficulty.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11164260
Report Number3001845648-2021-00016
Device Sequence Number11664381
Product Code FGE
UDI-Device Identifier10827002238111
UDI-Public(01)10827002238111(17)230217(10)C1708673
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model NumberG23811
Device Catalogue NumberZILBS-635-6-10
Device Lot NumberC1708673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/16/2020
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date11/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale